Alert archive / New York / Flood Watches in 2008
Flood Watch 6, NWS Buffalo, NY
NWS Buffalo, NY issued this flood watch at Dec 27, 2008, 7:06 AM EST for Erie County, New York. It took effect at Dec 27, 2008, 8:00 AM EST. It was in force for 101 min.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 7:06 AM EST (12:06 UTC)
- In effect from
- Dec 27, 2008, 8:00 AM EST
- Expired
- Dec 27, 2008, 9:41 AM EST
- In force
- 101 min
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
County Erie County, NY
The radar
The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 0.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KBUF 271206 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 706 AM EST SAT DEC 27 2008 NYZ010-085-272015- /O.NEW.KBUF.FA.A.0006.081227T1300Z-081228T1100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE 706 AM EST SAT DEC 27 2008 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...NORTHERN ERIE AND SOUTHERN ERIE. * THROUGH LATE TONIGHT * RAIN OF 1/2 TO 1 INCH EARLY THIS MORNING COMBINED WITH SNOWMELT HAS CAUSED RAPID RISES ON THE BUFFALO AREA CREEKS. ADDITIONAL RAIN AND SNOW MELT COULD CAUSE FLOODING LATER THIS MORNING AND THIS AFTERNOON ALONG BUFFALO CREEK, CAZENOVIA CREEK, CAYUGA CREEK AND ELLICOTT CREEK. ICE IN THE CREEKS MAY AGGRAVATE FLOODING PROBLEMS. LOCALIZED FLOODING IS POSSIBLE ON OTHER SMALL STREAMS A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES $$
1 follow-up statement
000 WGUS61 KBUF 271441 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 941 AM EST SAT DEC 27 2008 NYZ010-085-271545- /O.CAN.KBUF.FA.A.0006.000000T0000Z-081228T1100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE 941 AM EST SAT DEC 27 2008 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR ERIE COUNTY IN WESTERN NEW YORK HAS BEEN REPLACED BY FLOOD WARNINGS FOR ALL THE BUFFALO AREA CREEKS. A FLOOD ADVISORY FOR URBAN AREAS AND SMALL CREEKS IS ALSO IN EFFECT FOR THE AREA. EXCESSIVE RUNOFF FROM RAINFALL AND SNOWMELT WILL RESULT IN SIGNIFICANT PONDING OF WATER ON ROADS AND RAPID RISES ON AREA STREAMS AND CREEKS. SEE THE LATEST FLOOD WARNINGS AND FLOOD ADVISORIES ISSUED BY THE NATIONAL WEATHER SERVICE IN BUFFALO FOR DETAILS. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Dec 27, 6:48 AM EST, 18 minutes earlier.
Area forecast discussion, Dec 27, 6:48 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
648 AM EST SAT DEC 27 2008
.SYNOPSIS...
A DEEP SOUTHERLY FLOW OF VERY WARM AND MOIST AIR
WILL BRING NEAR RECORD WARM TEMPERATURES TO THE REGION OVER THE
WEEKEND WITH A FEW PERIODS OF RAIN. A POWERFUL COLD FRONT WILL THEN
CROSS THE REGION ON SUNDAY, AND WILL BE FOLLOWED BY STRONG WINDS AND
QUICKLY FALLING TEMPERATURES.
&&
.NEAR TERM /THROUGH TONIGHT/...
WARM FRONTAL SHOWERS...WITH SOME ISOLATED EARLY MORNING
THUNDER...WILL SPREAD NORTH AND EAST ACROSS THE AREA. TEMPERATURES
IN LEWIS COUNTY HAVE BEEN SLOW TO RISE ABOVE FREEZING, AND WE HAVE
A FREEZING RAIN ADVISORY THERE UNTIL 9 AM. THERE IS JUST A SLIGHT
CHANCE OF SHOWERS IN THE WARM SECTOR BEHIND THE FRONT. WE HAVE
FOLLOWED THE NAM RELATIVE HUMIDITY PROGS AND KEPT THE FRONTAL ZONE
ACROSS THE NORTH SHORE OF LAKE ONTARIO THROUGH EARLY AFTERNOON
THEN BROUGHT IT NORTH WITH A DRY FORECAST FOR THE SOUTHERN TIER
AFTER LATE MORNING...FOR SOUTH OF LAKE ONTARIO FROM LATE AFTERNOON
ON...AND FROM WATERTOWN NORTH AFTER ABOUT 02Z.
850 MB TEMPERATURES WARM TO NEAR PLUS 12C WHICH WILL BRING
SURFACE TEMPERATURES WELL ABOVE NORMAL...CLOSE TO 60 FROM THE
GENESEE VALLEY WEST...BUT 45 TO 50 EAST OF LAKE ONTARIO. BUFFALO
WILL HAVE A GOOD CHANCE FOR A RECORD HIGH WHICH IS 58F/1971.
TEMPERATURES TONIGHT WILL DROP VERY LITTLE AND SHOULD BE IN THE
UPPER 50S. THE UNSEASONABLY MILD TEMPERATURES TODAY AND TONIGHT WILL
LIKELY RID THE AREA OF MOST OF THE SNOWPACK. THE COMBINATION OF
THE MELTING SNOWPACK AND THE RAINFALL WILL LEAD TO SIGNIFICANT
RISES ON AREA STREAMS AND CREEKS...WE DO NOT EXPECT ANY
SIGNIFICANT FLOODING PROBLEMS AT THIS TIME, BUT IT WILL BE RE-
EVALUATED THIS MORNING WITH THE LATEST RAIN TOTALS, AND ICE JAM
FLOODING CANNOT BE RULED OUT. RIVER AND CREEK LEVELS WILL BE
MONITORED CLOSELY.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
MAIN CONCERN IN THE SHORT TERM PERIOD WILL BE THE POTENTIAL FOR
ANOTHER DAMAGING WIND EVENT ON SUNDAY. A LOW PRESSURE SYSTEM OVER
OKLAHOMA THIS MORNING WILL MOVE NORTHEAST TO LAKE MICHIGAN EARLY
TONIGHT AND THEN MOVE NORTH INTO WESTERN QUEBEC EARLY SUNDAY
AFTERNOON DEEPENING TO 980MB. A POWERFUL TRAILING COLD FRONT IS
FORECAST TO ENTER WESTERN NY BY MID TO LATE MORNING THEN REACH THE
EASTERN LAKE ONTARIO REGION EARLY IN THE AFTERNOON.
OUR MAIN CONCERN IS A BRIEF PERIOD OF STRONG WINDS IMMEDIATELY
BEHIND THE COLD FRONT. WE EXPECT THE MAGNITUDE OF THESE POTENTIAL
GUSTS TO BE VERY SIMILAR TO THE CHRISTMAS EVE EVENT AT AROUND 60
MPH...ENOUGH TO CAUSE SOME MINOR PROPERTY DAMAGE AND POWER OUTAGES.
EVEN THOUGH THE MAGNITUDE LOOKS SIMILAR TO THE PREVIOUS EVENT...THE
DYNAMICS ARE QUITE DIFFERENT. FOR SUNDAY...THE SURFACE LOW WILL BE
MUCH FARTHER NORTH...TAKING THE STRONGEST ISALLOBARIC FALL/RISE
COUPLET WELL NORTHWEST OF OUR REGION. THE WINDS ALOFT IMMEDIATELY
BEHIND THE FRONT ARE STRONGER IN THIS EVENT HOWEVER...WITH THE
LATEST 12Z NAM SHOWING 70 KNOTS DOWN AS LOW AS ABOUT 3000 FEET JUST
BEHIND THE FRONT. STRONG COLD AIR ADVECTION AND PRESSURE RISES
BEHIND THE SURFACE COLD FRONT WILL SUPPORT STRONG DOWNWARD VERTICAL
MOTION AND DOWNWARD MOMENTUM TRANSFER OF HIGHER WINDS FROM ALOFT. OF
PARTICULAR CONCERN IS THE POTENTIAL FOR A MOSTLY SUNNY DRY SLOT
WITHIN THE COLD AIR ADVECTION REGIME JUST BEHIND THE FRONT. CLEAR
DRY SLOTS OFTEN MARK THE POTENTIAL FOR ENHANCED DOWNWARD MOMENTUM
TRANSFER WITH SOME ADDED MIXING.
GIVEN THE POTENTIAL FOR A PERIOD OF STRONG TO DAMAGING WIND GUSTS ON
SUNDAY...WE WILL CONTINUE THE HIGH WIND WATCH FOR AREAS NORTHEAST
OF LAKES ERIE AND ONTARIO. THESE AREAS ARE FAVORED FOR STRONGER
WINDS GIVEN THE FUNNELING EFFECTS OF THE SOUTHWEST WINDS COMING DOWN
THE LENGTH OF BOTH LAKES. WE MAY EVENTUALLY NEED ADVISORIES FOR THE
OTHER COUNTIES NOT INCLUDED IN THE WATCH...BUT THE POTENTIAL FOR
TRULY DAMAGING WINDS IS MUCH LOWER IN THESE AREAS.
AS FAR AS PRECIP GOES ON SUNDAY...BOTH THE NAM/GFS SUGGEST ARND A 2
HOUR PERIOD OF RAIN SHOWERS ALONG AND AHEAD OF THE FRONT...THEN JUST
DRY BEHIND THE FRONT GIVEN THE SIGNIFICANT DRY SLOT. TEMPERATURES
WILL START THE DAY IN THE 50S...AND MAY EVEN CRACK 60F ACROSS
CENTRAL NY WHERE SOME DIURNAL WARMING AND DOWNSLOPING WILL OCCUR
AHEAD OF THE FROPA. TEMPERATURES WILL DROP DRAMATICALLY IN THE
AFTERNOON WITH 30S BY EVENING IN WESTERN NY.
THE AIRMASS IS NOT PARTICULARLY COLD BEHIND THE FRONT...WITH 850MB
TEMPS DROPPING TO AROUND -9C OR SO. THIS WILL BE JUST ENOUGH TO
SUPPORT A LIMITED LAKE RESPONSE OFF LAKE ONTARIO...AIDED BY UPSLOPE
FLOW ON THE TUG HILL WHERE A FEW INCHES OF SNOW MAY FALL SUNDAY
NIGHT INTO MONDAY MORNING. OFF LAKE ERIE...THE AIRMASS PROBABLY IS
NOT COLD OR MOIST ENOUGH TO SUPPORT ANYTHING OTHER THAN FLURRIES.
MONDAY NIGHT THE GFS SHOWS ANOTHER LOW MOVING ACROSS THE PROVINCE OF
ONTARIO THAT WILL MOVE EAST TO MAINE BY TUES MORNING. WILL BRING A
CHANCE OF SNOW SHOWERS TO THE AREA MONDAY NIGHT WITH THE HIGHEST
POPS ACROSS THE NORTH COUNTRY AND ONLY SLIGHT CHANCE POPS NEAR THE
NY/PA BORDER.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE CHANGEABLE WEATHER WILL CONTINUE THROUGH THE LONG TERM WITH A
TREND TOWARDS COOLER AND MORE SEASONABLE TEMPERATURES...BUT NOT
TRULY COLD. AFTER BEING POSITIVE FOR THE PAST 10 DAYS OR SO...THE
NAO AND AO INDICES ARE FORECAST BY ALL THE GEFS ENSEMBLE MEMBERS TO
GO NEGATIVE IN RESPONSE TO HIGH LATITUDE BLOCKING RETROGRESSING FROM
ITS CURRENT POSITION OVER THE BRITISH ISLES TO NEAR GREENLAND BY
LATE NEXT WEEK. THIS WILL EVENTUALLY SUPPORT HEIGHT FALLS AND A
POTENTIALLY SIGNIFICANT SYSTEM BY DAY 7-8 SOMEWHERE OVER THE
NORTHEAST QUARTER OF THE NATION. BEFORE THAT...DAYS 4-6 WILL FEATURE
A RELATIVELY BENIGN ZONAL FLOW.
LOOKING AT THE DETAILS...ON TUESDAY WE SHOULD BE BETWEEN SYSTEMS
WITH A WEAK SURFACE RIDGE OF HIGH PRESSURE BUILDING ACROSS THE LOWER
LAKES. WARM ADVECTION WILL ALREADY BE UNDERWAY AHEAD OF THE NEXT
PACIFIC SYSTEM TRAVERSING THE NORTHERN TIER OF THE CONUS. THIS WILL
SUPPORT INCREASING CLOUDS...BUT IF THE CURRENT MODEL TIMING HOLDS WE
MAY SNEAK A DRY DAY IN. IF THE ECMWF VERIFIES...TUESDAY COULD BE
QUITE MILD WITH 850MB TEMPS RISING ABOVE ZERO. EVEN THE GFS WOULD
SUPPORT A LITTLE ABOVE AVERAGE TEMPERATURES WITH MID TO UPPER 30S.
TUESDAY NIGHT AND WEDNESDAY BOTH THE GFS AND ECMWF TAKE THE WEAK LOW
OVER OR JUST SOUTH OF THE CWA. THIS WILL SUPPORT A DECENT CHANCE AT
SOME LIGHT SNOW FOR MUCH OF THE AREA AND WILL CONTINUE WITH CHANCE
POPS FOR TUESDAY NIGHT THROUGH WEDNESDAY. TEMPERATURES WILL RETURN
TO ABOUT AVERAGE WITH UPPER 20S TO LOWER 30S BY WEDNESDAY. SOMEWHAT
COLDER AIR CROSSING THE GREAT LAKES BEHIND THIS SYSTEM WEDNESDAY
NIGHT AND THURSDAY MAY ALLOW FOR SOME LIMITED LAKE RESPONSE...BUT
THE PATTERN DOES NOT SUPPORT A MAJOR EVENT. FOR NOW WILL CONTINUE
WITH CHANCE POPS SOUTHEAST OF THE LAKES.
THINGS BECOME MUCH MORE INTERESTING BY THE END OF THE PERIOD AT DAY
7 AND DAY 8 /FRI AND SAT/. THE RETROGRADING OF HIGH LATITUDE
BLOCKING BACK TOWARDS GREENLAND COMBINED WITH STRONG HEIGHT RISES
ALONG THE WESTERN NOAM COAST WILL CREATE A LONGWAVE ENVIRONMENT
FAVORABLE FOR SIGNIFICANT CYCLOGENESIS OVER THE EASTERN THIRD OF THE
NATION. OPERATIONAL AND ENSEMBLE MODEL GUIDANCE IS CATCHING ONTO
THIS IDEA WITH MOST MODELS DEVELOPING A STRONG SURFACE LOW BY THE
FRI/SAT TIME PERIOD. THERE ARE BIG DIFFERENCES WITH PLACEMENT AND
TIMING HOWEVER. THE 00Z/26 GFS AND ECMWF OPERATIONAL RUNS BOTH
SUPPORT A MILLER TYPE B CYCLOGENESIS SCENARIO WITH A WEAK PRIMARY
LOW WEST OF THE APPALACHIANS YIELDING TO A MAJOR EAST COAST
SECONDARY DEVELOPMENT AND A SUBSEQUENT NOREASTER BY NEXT WEEKEND.
THE CANADIAN GEM IS MUCH SLOWER WITH THE INCIPIENT TROUGH...AND
DEVELOPS A STRONG PANHANDLE HOOK TYPE SYSTEM LIFTING INTO THE
CENTRAL GREAT LAKES. THERE IS A CLUSTER OF GFS ENSEMBLE MEMBERS
WHICH SUPPORT THE CANADIAN GEM IDEA...WITH ANOTHER GROUP SUPPORTING
THE OPERATIONAL 00Z GFS. THE 12Z/26 GFS HAS TRENDED STRONGLY TOWARDS
THE CANADIAN GEM...FURTHER ADDING TO THE UNCERTAINTY.
THE DIFFERENCES IN SENSIBLE WEATHER FOR OUR CWA WOULD BE STRIKING
DEPENDING ON WHICH MODEL CAMP VERIFIES. THE OPERATIONAL GFS/ECMWF
WOULD HAVE A DECENT SNOW EVENT FRI/SAT WITH THE HEAVIEST SNOWS OVER
INTERIOR NEW ENGLAND. THE CANADIAN GEM IDEA WOULD HAVE ANOTHER HUGE
WARM UP FOLLOWED BY ANOTHER STRONG WIND EVENT. FOR NOW WILL JUST
INTRODUCE A CHANCE OF SNOW ON FRIDAY AND MONITOR FUTURE MODEL
TRENDS. STAY TUNED.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
A SURFACE WARM FRONT OVER THE OHIO VALLEY WILL WORK NORTHWARD
DURING THE TAF PERIOD...PASSING ACROSS MUCH OF THE FORECAST AREA
DURING THE DAY ON SATURDAY. RAIN SHOWERS ASSOCIATED WITH THIS
FEATURE WILL GRADUALLY OVERSPREAD THE AREA FROM SOUTHWEST TO
NORTHEAST BETWEEN NOW AND ABOUT 10Z...THEN WILL CONTINUE INTO
SATURDAY MORNING...BEFORE TAPERING OFF FROM SOUTH TO NORTH DURING
THE LATE MORNING AND AFTERNOON HOURS. GENERAL MVFR CONDITIONS WITH
AREAS OF IFR CONDITIONS WILL PERSIST INTO SATURDAY MORNING OUT
AHEAD OF THE FRONTAL BOUNDARY...THEN ONCE THE FRONT PASSES BY ON
SATURDAY...SOME IMPROVEMENT TO LOW VFR CEILINGS IS EXPECTED.
A STRENGTHENING LOW LEVEL JET WILL RESULT IN CONTINUED WIND SHEAR
ISSUES THROUGH THE PERIOD...WITH SOUTHWESTERLY WINDS AT 2 KFT
GRADUALLY INCREASING FROM 40-45 KNOTS TO 50-55 KNOTS OVER THE
NEXT 24 HOURS.
OUTLOOK...
SATURDAY NIGHT...VFR.
SUNDAY...MVFR IN THE MORNING IN RAIN SHOWERS...FOLLOWED BY STRONG
WINDS.
MONDAY...VFR.
TUESDAY...VFR.
WEDNESDAY...MVFR IN SCATTERED SNOW SHOWERS.
&&
.MARINE...
GALE WATCHES CONTINUE ON BOTH LAKES FOR SUNDAY WITH THE WATCH
CONTINUING SUNDAY NIGHT ON LAKE ONTARIOAS A POWERFUL COLD FRONT WILL
CROSS THE LOWER GREAT LAKES FROM WEST TO EAST ON SUNDAY. WINDS WILL
SHIFT TO THE SOUTHWEST AND QUICKLY INCREASE TO GALES. THERE IS SOME
POTENTIAL FOR NEAR STORM FORCE GUSTS...BUT FOR NOW WILL HOLD TO 40
KNOT GALES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT FOR NYZ006>008.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
NYZ001>003-010>012-019-085.
FREEZING RAIN ADVISORY UNTIL 9 AM EST THIS MORNING FOR NYZ008.
MARINE...GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
LEZ020-040-041.
GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT FOR LOZ042>045-062>065.
&&
SYNOPSIS...JJP
NEAR TERM...APB/JJR/TMA
SHORT TERM...HITCHCOCK/JJP
LONG TERM...HITCHCOCK
AVIATION...JJR/TMA
MARINE...JJPHazardous weather outlook, Dec 27, 5:27 AM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 527 AM EST SAT DEC 27 2008 NYZ010-019-085-281030- NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE- 527 AM EST SAT DEC 27 2008 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. A SIGNIFICANT WARM UP WILL BRING NEAR RECORD WARMTH THIS WEEKEND. SNOWMELT AND SOME RAINFALL WILL RESULT IN INCREASED RUNOFF AND SIGNIFICANT RISES ON AREA STREAMS AND CREEKS. AT THIS TIME...NO SIGNIFICANT FLOODING IS EXPECTED...HOWEVER THOSE WITH INTERESTS IN LOW LYING AREAS NEAR THE BUFFALO AREA CREEKS AND ALSO CATTARAUGUS CREEK SHOULD WATCH FOR LATER FORECASTS AND STATEMENTS. AN ICE JAM REMAINS IN PLACE ON THE BUFFALO RIVER FROM NEAR CLINTON AND HARLEM ROAD DOWNSTREAM INTO THE CITY OF BUFFALO. THIS ICE JAM MAY RESULT IN SIGNIFICANT RISES ON THIS STRETCH OF THE BUFFALO RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-011-012-281030- NIAGARA-ORLEANS-MONROE-GENESEE-WYOMING- 527 AM EST SAT DEC 27 2008 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-013-014-020-021-281030- WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- 527 AM EST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GUSTY WINDS ARE LIKELY SUNDAY AND SUNDAY EVENING. A STRONG AREA OF LOW PRESSURE WILL LIFT INTO THE WESTERN GREAT LAKES SUNDAY THEN INTO QUEBEC SUNDAY NIGHT. A POWERFUL COLD FRONT TRAILING THIS LOW WILL CROSS THE REGION AROUND MIDDAY SUNDAY. SOUTHWEST WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE WITH GUSTS UP TO 45 TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-007-281030- OSWEGO-JEFFERSON- 527 AM EST SAT DEC 27 2008 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ008-281030- LEWIS- 527 AM EST SAT DEC 27 2008 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-281030- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 527 AM EST SAT DEC 27 2008 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-281030- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 527 AM EST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE FORCE WINDS ARE POSSIBLE FOR A BRIEF TIME FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-281030- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 527 AM EST SAT DEC 27 2008 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:58 AM EST | Freezing Rain Advisory | BUF | Lewis | 2 hr |
| Dec 27, 6:07 AM EST | Freezing Rain Advisory | BUF | Lewis | 3 hr |
| Dec 27, 8:10 AM EST | Areal Flood Advisory | BUF | Erie, Genesee, Livingston, Monroe, Niagara, Orleans and 1 more | 14 hr |
| Dec 27, 8:23 AM EST | River Flood Warning | BUF | Erie | 21 hr |
| Dec 27, 8:23 AM EST | River Flood Warning | BUF | Erie, Wyoming | 21 hr |
| Dec 27, 8:23 AM EST | River Flood Warning | BUF | Erie, Wyoming | 21 hr |
| Dec 27, 8:27 AM EST | River Flood Warning | BUF | Erie, Genesee | 11 hr |
| Dec 27, 8:48 AM EST | Areal Flood Advisory | BUF | Cayuga, Livingston, Ontario, Wayne | 4 hr |
| Dec 27, 9:25 AM EST | Areal Flood Advisory | BUF | Cattaraugus, Chautauqua | 3 hr |
| Dec 27, 3:10 PM EST | Lakeshore Flood Watch | BUF | Erie | 13 hr |
| Dec 27, 3:25 PM EST | High Wind Warning | BUF | Cayuga, Chautauqua, Erie, Genesee, Jefferson, Lewis and 8 more | 30 hr |
| Dec 27, 3:25 PM EST | Wind Advisory | BUF | Allegany, Cattaraugus, Cayuga, Livingston, Ontario, Wayne | 27 hr |
| Dec 27, 3:28 PM EST | River Flood Warning | BUF | Cattaraugus, Chautauqua, Erie, Wyoming | 4 hr |
| Dec 27, 3:34 PM EST | Gale Warning | BUF | 34 hr | |
| Dec 27, 4:06 PM EST | Areal Flood Advisory | BUF | Jefferson, Lewis, Oswego | 6 hr |
| Dec 27, 5:12 PM EST | Areal Flood Warning | BUF | Allegany, Wyoming | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.